[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IPk] RE: Unusual hypo warning symptoms

In message <email @ redacted>, Heather Gibbs
<email @ redacted> writes
>My pump Doctor was a little worried about the low dose of insulin I take
>(about 20 units a day varies).  He was concerned that the pump only changed
>doses in 0.1 units and I might need finer adjustment?   Does anyone have the
>same problem and has it been a problem.  I am thinking of going on the Minimed
>508 because that is the one the pump doctor is familiar with(and his team).
I go down to around 25 units a day (11.8 as basal) when exercising,
although usually I'm around the 30-35 mark.  The little booklet which
came with the pump did explain about diluting insulin, which means you
can get 0.05 units rather than 0.1 units per 'click'.  Since toddlers
use pumps without problems, I don't think you'll have any problems with
low doses.

You might, however, want to look at the disetronic rather than the
minimed, if your basal swings wildly, or if you have very very rapid
absorption of Humalog, because it pushes out the basal in tiny amounts,
whereas the minimed cannot push in lower than 0.1 unit (in other words,
if you set yourself 0.2 u/h with the minimed, you get 0.1 unit at the
start of the hour, and 0.1 half way through, whereas with the
disetronic, you get it much more gradually through the hour.

Best wishes,


dm 30+, 508 1+, down to 0.1 u/h for much of the afternoon
Pat Reynolds
email @ redacted
   "It might look a bit messy now, but just you come back in 500 years time" 
   (T. Pratchett)
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml